| Model Number |
3542357MC |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); No Code Available (3191)
| Date of Event |
01/08/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: capsular contracture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) year-old female patient underwent a breast augmentation revision with a 235cc mentor memorygel breast implant and experienced postoperative unilateral capsular contracture (baker grade iii).The diagnosis was confirmed by a physician upon examination.As a result, the patient's impacted device was explanted on (b)(6) 2020.
Additional Manufacturer Narrative
Mentor received an update regarding the events submitted in the initial report.The complaint device was the patient's left-sided device.The patient's date of birth has also been provided.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2020, device evaluation was completed.Device evaluation summary: during the visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
On august 7, 2020, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer's reference number: (b)(4).